Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 35, NWS Fort Worth, TX

April 25, 2008Bell County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 25, 2008, 5:53 PM CDT for Bell County, Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 5:53 PM CDT (22:53 UTC)
Expired
Apr 25, 2008, 6:45 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 45 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 5:53 PM CDTHAIL 1.75Temple, TXGOLFBALL HAIL AT THE TEMPLE AIRPORT
Apr 25, 5:58 PM CDTTORNADO 0Morgan'S Point Resort, TXUNCONFIRMED TORNADO REPORTED BY DPS AT MORGANS POINT RESORT.
Apr 25, 6:06 PM CDTHAIL 4.257 Wnw Temple, TXSOFTBALL SIZE HAIL IN MOFFAT
Apr 25, 6:08 PM CDTHAIL 2.75Morgan'S Point Resort, TXMORGANS POINT
Apr 25, 6:10 PM CDTHAIL 2.5Morgan'S Point Resort, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WFUS54 KFWD 252253
TORFWD
TXC027-252345-
/O.NEW.KFWD.TO.W.0035.080425T2253Z-080425T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO NEAR MORGANS POINT RESORT..MOVING SOUTHEAST AT
  15 MPH.

* THE TORNADO WILL BE NEAR...
  TEMPLE BY 620 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

LAT...LON 3109 9721 3100 9739 3120 9754 3124 9744
TIME...MOT...LOC 2253Z 322DEG 13KT 3116 9744

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:14 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 25, 4:14 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT FRI APR 25 2008

.UPDATE...
CORRECTED 414 PM
SVR TSTORM WATCH #233 ISSUED FOR SE 1/2 OF N TX THROUGH 10 PM CDT.
EMBEDDED...MARGINALLY SEVERE STORMS POSSIBLE NOW THRU EARLY TO MID
EVENING...AS COLD FRONT MOVES SE THROUGH THE AREA. FORECASTS SENT.

&&

.PREV DISCUSSION... /ISSUED 242 PM CDT FRI APR 25 2008/

DISCUSSION...
SCATTERED THUNDERSTORMS FINALLY DEVELOPED JUST BEFORE 2 PM...AND NOW
EXTENDED ALONG A BROKEN LINE FROM N OF HILLSBORO...TO WAXAHACHIE...TO
MESQUITE/BALCH SPRINGS...TO ROCKWALL AND NEAR GREENVILLE. COLD FRONT
WAS GENERALLY FROM SHERMAN...TO DALLAS...TO LAKE WHITNEY...TO
BETWEEN HAMILTON AND LAMPASAS...MOVING ESE NEAR 20 KTS.

BY EVENING...EXPECT BROKEN LINE OF SCATTERED STORMS TO GENERALLY
EXTEND ALONG/AHEAD OF COLD FRONT FROM EMORY...TO WACO...TO KILLEEN
WITH CHANCE POPS CONTINUE THIS EVENING AREAS SE OF THIS LINE...AS
FRONT LOSES ITS POP AND BEGINS STALLING AS IT HEADS TOWARD
SE/CENTRAL TX. WILL LINGER LOW POPS OVER S/SW 1/2 OF N TX LATE
TONIGHT AND THROUGH SATURDAY...AS OLD FRONT MIXES BACK NORTH.
KEEPING TREND OF STRONG COLD FRONT MOVING INTO N TX LATER SAT NIGHT
AND DRIVING OUT OF SE COUNTIES BY SAT AFTERNOON.

STRONG DISTURBANCE ALOFT WILL DEEPEN OVER THE CENTRAL SOUTHERN PLAINS
LATE SAT NIGHT AND MOVE READILY EAST TOWARD MS VALLEY ON SUNDAY.
EXPECT WIDESPREAD RAIN/STORMS TO BREAK OUT MAINLY BEHIND THE COLD
FRONT...AS LIFT TRAILS THE FRONT. ANY STORMS EMBEDDED IN RAIN AREAS
TO BE ELEVATED IN NATURE. MAIN THREATS SHOULD BE LOCALLY HEAVY
RAINFALL/FLOODING AND MARGINALLY SEVERE HAIL/LIGHTNING WITH
STRONGEST OF ACTIVITY. HEAVY RAIN PAST FEW DAYS HAS BEEN VERY
LOCALIZED AND SPOTTY...THUS COMBINED WITH PROGRESSIVE NATURE OF SAT
NIGHT SYSTEM...WILL NOT ISSUE A FLASH FLOOD WATCH/FFA/ ON THIS
PACKAGE...THOUGH SOME LOCALIZED FLASH FLOODING IS HIGHLY POSSIBLE.

BY SUNDAY EVENING AND THROUGH THE MIDDLE OF THE WORK WEEK...A DRY AND
SEASONABLE FORECAST IN STORE FOR N TX...AS COLD FRONT DRIVES GOOD
MOISTURE WELL OFF THE GULF COAST LATE SUNDAY AND NW FLOW DOMINATES
THROUGH EARLY TUESDAY...BEFORE BECOMING ZONAL. NEXT DISTURBANCE
APPROACHES FOR LATE IN THE WEEK AND HAVE INTRODUCED SOME LOW POPS
DUE TO LOW CONFIDENCE ON SYSTEM EVOLUTION...AS MODELS DIFFER QUITE A
BIT. A WARM UP WILL ENSUE HOWEVER THROUGH THE WEEK BACK INTO THE 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  79  51  68  48 /  10  10  90  30   0
WACO, TX              60  81  54  67  44 /  30  20  90  60   0
PARIS, TX             52  75  49  65  44 /  10  10  70  20   5
DENTON, TX            53  74  48  68  46 /  10  10  80  20   0
MCKINNEY, TX          53  76  47  67  46 /  10  10  80  20   0
DALLAS, TX            57  78  51  66  49 /  10  10  90  30   0
TERRELL, TX           56  79  50  66  45 /  20  10  90  40   5
CORSICANA, TX         60  79  53  66  47 /  40  10  90  60   5
TEMPLE, TX            63  82  54  68  44 /  50  20  90  70   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/05
Hazardous weather outlook, Apr 25, 3:51 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT FRI APR 25 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
351 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT
ALONG A COLD FRONT MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS
FROM PARIS TO CORSICANA TO KILLEEN. SOME STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS MAINLY THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON INTO EARLY SUNDAY.
SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. IN ADDITION TO ANY SEVERE WEATHER...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. SOME AREAS COULD RECEIVE
IN EXCESS OF 3 INCHES OF RAIN THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING.

DUNN

In the hours before

Local storm report, Apr 25, 5:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             WACO                    31.57N  97.18W
04/25/2008  E1.00 INCH       MCLENNAN           TX   BROADCAST MEDIA

            QUARTER SIZE HAIL NEAR HIGHWAY 6 AND AND SANGER IN WACO
Local storm report, Apr 25, 5:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 W HUBBARD             31.85N  96.83W
04/25/2008  E1.75 INCH       HILL               TX   CO-OP OBSERVER

            REPORTED JUST WEST OF HUBBARD
Local storm report, Apr 25, 5:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             2 S COOLIDGE            31.72N  96.65W
04/25/2008  E1.75 INCH       LIMESTONE          TX   TRAINED SPOTTER

            GOLFBALL HAIL 2 MILES SOUTH OF COOLIDGE
Local storm report, Apr 25, 5:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             6 NE EUREKA             32.07N  96.21W
04/25/2008  E1.75 INCH       NAVARRO            TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL HIGHWAY 309 4 MILES NORTH OF US 287
            NEAR ROUND PRAIRIE
Local storm report, Apr 25, 5:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             7 NNW TEMPLE            31.19N  97.41W
04/25/2008  E1.75 INCH       BELL               TX   TRAINED SPOTTER

            GOLFBALL HAIL IN MOFFAT
Local storm report, Apr 25, 5:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             4 N TEMPLE              31.16N  97.36W
04/25/2008  E1.75 INCH       BELL               TX   TRAINED SPOTTER

            GOLFBALL HAIL AT HIGHWAY 36 AND 317 4 NORTH OF TEMPLE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:14 PM CDTRiver Flood WarningFWDHenderson, Navarro49 hr
Apr 25, 1:44 PM CDTSpecial Weather StatementFWDDallas31 min
Apr 25, 1:52 PM CDTSevere Thunderstorm WarningFWDDallas38 min
Apr 25, 2:10 PM CDTSpecial Weather StatementFWDEllis35 min
Apr 25, 2:26 PM CDTSpecial Weather StatementFWDRockwall34 min
Apr 25, 2:44 PM CDTSpecial Weather StatementFWDEllis31 min
Apr 25, 3:06 PM CDTSpecial Weather StatementFWDKaufman24 min
Apr 25, 3:13 PM CDTSpecial Weather StatementFWDEllis32 min
Apr 25, 3:23 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro52 min
Apr 25, 3:34 PM CDTSevere Thunderstorm WarningFWDKaufman41 min
Apr 25, 3:37 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro53 min
Apr 25, 3:45 PM CDTSpecial Weather StatementFWDHill30 min
Apr 25, 4:02 PM CDTSpecial Weather StatementFWDBosque, Hill, McLennan28 min
Apr 25, 4:06 PM CDTSpecial Weather StatementFWDLamar24 min
Apr 25, 4:12 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan48 min
Apr 25, 4:15 PM CDTSpecial Weather StatementFWDNavarro30 min
Apr 25, 4:25 PM CDTSevere Thunderstorm WarningFWDHenderson, Navarro50 min
Apr 25, 4:27 PM CDTSevere Thunderstorm WarningFWDNavarro63 min
Apr 25, 4:38 PM CDTSpecial Weather StatementFWDLamar37 min
Apr 25, 4:50 PM CDTTornado WarningFWDHill, Limestone, Navarro40 min
Apr 25, 4:58 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, McLennan62 min
Apr 25, 5:11 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro64 min
Apr 25, 5:29 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro47 min
Apr 25, 5:37 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan53 min
Apr 25, 6:07 PM CDTTornado WarningFWDBell38 min
Apr 25, 6:34 PM CDTSevere Thunderstorm WarningFWDNavarro41 min
Apr 25, 6:39 PM CDTTornado WarningFWDBell51 min
Apr 25, 6:42 PM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson48 min
Apr 25, 6:50 PM CDTAreal Flood AdvisoryFWDBell115 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.